Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 232, NWS Atlanta, GA

December 23, 2013Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 23, 2013, 10:34 AM EST for Floyd County, Georgia. It took effect at Dec 23, 2013, 7:00 PM EST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2013, 10:34 AM EST (15:34 UTC)
In effect from
Dec 23, 2013, 7:00 PM EST
Expired
Dec 24, 2013, 7:22 AM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oostanaula River at US 27 at Rome (RTMG1). The gauge peaked at 22.31 ft at Dec 23, 2013, 8:00 PM EST.

actionminormoderate102012/2312/2412/25
Action stage
19 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02388525, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WGUS42 KFFC 231534
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 AM EST MON DEC 23 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OOSTANAULA RIVER NEAR ROME US HWY. 27 AFFECTING FLOYD COUNTY

  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES

  FLINT RIVER NEAR LOVEJOY AFFECTING CLAYTON...FAYETTE AND SPALDING 
  COUNTIES

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES

  OCONEE RIVER NEAR MILLEDGEVILLE AFFECTING BALDWIN...WASHINGTON AND
  WILKINSON COUNTIES

.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC115-240534-
/O.NEW.KFFC.FL.W.0232.131224T0000Z-131224T1222Z/
/RTMG1.1.ER.131224T0000Z.131224T0600Z.131224T0622Z.NO/
1034 AM EST MON DEC 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OOSTANAULA RIVER NEAR ROME US HWY. 27.
* UNTIL TUESDAY MORNING.
* AT 945 AM MONDAY THE STAGE WAS 21.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 25 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 25.1 FEET BY MIDNIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* AT 250 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS IN THE
  WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON THE TURNER MCCALL BRIDGE OR U.S. HIGHWAY 27. THE 
  HERITAGE PARK ROME GREENWAY CONTINUES TO FLOOD WITH SOME LOCATIONS 
  UP TO 5 FEET DEEP. ALL DRAINAGE VALVES MUST BE CLOSED AT THE 
  OUTFALLS IN ROME. THE FLOOD GATE ON THE ROME LEVEE SHOULD BE 
  CLOSED.

&&

LAT...LON 3431 8520 3428 8514 3421 8518 3425 8524


$$

GAC067-097-240533-
/O.NEW.KFFC.FL.W.0233.131223T1547Z-131224T1200Z/
/AUSG1.1.ER.131223T1547Z.131224T0000Z.131224T0600Z.NO/
1034 AM EST MON DEC 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SWEETWATER CREEK NEAR AUSTELL.
* UNTIL TUESDAY MORNING.
* AT 945 AM MONDAY THE STAGE WAS 9.7 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 10.9 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE AFTER MIDNIGHT.
* AT 10 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS IN THE
  WOODLANDS AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE GAGE NEAR THE
  INTERSTATE 20 BRIDGE. PORTIONS OF A PAINTBALL PLAYING FIELD JUST 
  DOWNSTREAM OF THE BRIDGE BEGIN TO FLOOD. ATHLETIC FIELDS IN THE 
  WOODROW WILSON PARK ON MOUNT VERNON ROAD BEGIN TO FLOOD DUE TO 
  WATER BACKING UP IN DITCHES. WATER ALSO BEGINS TO FLOODS YARDS OF 
  FOUR ELEVATED HOMES ALONG MOUNT VERNON ROAD. 

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466


$$

GAC063-113-255-240533-
/O.NEW.KFFC.FL.W.0234.131223T1930Z-131224T0834Z/
/LOVG1.1.ER.131223T1930Z.131224T0000Z.131224T0234Z.NO/
1034 AM EST MON DEC 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE FLINT RIVER NEAR LOVEJOY.
* UNTIL LATE TONIGHT.
* AT 945 AM MONDAY THE STAGE WAS 11 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 12.6 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE LATER TONIGHT.
* AT 12 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING OF RIVERS EDGE GOLF COURSE BEGINS. SEVERAL HOLES AND 
  FAIRWAYS WILL FLOOD. FLOODING OF SOME YARDS BEGINS UPSTREAM OF GAGE
  BETWEEN UPPER RIVERDALE ROAD AND HIGHWAY 138.

&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441             

$$

GAC021-153-169-207-289-240533-
/O.NEW.KFFC.FL.W.0235.131224T0452Z-131226T0818Z/
/MACG1.1.ER.131224T0452Z.131225T0600Z.131226T0218Z.NO/
1034 AM EST MON DEC 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR MACON.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 945 AM MONDAY THE STAGE WAS 13.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 20.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE WEDNESDAY NIGHT.
* AT 21 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET 
  BRIDGE. AGRICULTURAL FLOODING INCREASES NORTH AND SOUTH OF MACON.

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363


$$

GAC009-303-319-240533-
/O.NEW.KFFC.FL.W.0236.131223T2122Z-131225T0155Z/
/MLGG1.1.ER.131223T2122Z.131224T0600Z.131224T1955Z.NO/
1034 AM EST MON DEC 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR MILLEDGEVILLE.
* UNTIL TUESDAY EVENING.
* AT 945 AM MONDAY THE STAGE WAS 18.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 27 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 28.8 FEET AFTER MIDNIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 30 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND PASTURE UPSTREAM AND DOWNSTREAM FROM THE GAGE NEAR 
  THE GEORGIA HIGHWAY 22 AND 24 BRIDGE. FISHING CREEK BACKS UP AND A 
  FEW BUILDINGS ALONG THE CREEK WILL BE FLOODED. ALSO TANYARD BRANCH 
  STREAM BETWEEN EAST THOMAS AND EAST CHARLESTON STREETS IN 
  MILLEDGEVILLE WILL FLOOD. SINCLAIR DAM WILL LIKELY HAVE FOUR GATES 
  OPEN TO REACH THIS HEIGHT.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
1 follow-up statement
098 
WGUS82 KFFC 232052
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EST MON DEC 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  OOSTANAULA RIVER NEAR ROME US HWY. 27 AFFECTING FLOYD COUNTY

 
GAC115-232122-
/O.CAN.KFFC.FL.W.0232.000000T0000Z-131224T1222Z/
/RTMG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
352 PM EST MON DEC 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OOSTANAULA RIVER NEAR ROME US HWY. 27.
* THIS TAKES AFFECT IMMEDIATELY. THE RIVER IS NO LONGER 
  FORECAST TO REACH FLOOD STAGE.
* AT 3PM MONDAY THE STAGE WAS 22.1 FEET...AND STEADY.
* FLOOD STAGE IS 25 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.
* AT 24 FEET...BANKFULL CONDITIONS EXPAND ALONG THE RIVER UPSTREAM 
  AND DOWNSTREAM FROM THE GAGE ON THE TURNER MCCALL BRIDGE OR U.S. 
  HIGHWAY 27. THE HERITAGE PARK ROME GREENWAY CONTINUES TO FLOOD WITH
  SOME LOCATIONS UP TO 4 FEET DEEP. THE DRAINAGE VALVES MUST BE 
  CLOSED AT THE AMERICAN LEGION AND POLICE STATION OUTFALLS.
  

&&

LAT...LON 3431 8520 3428 8514 3421 8518 3425 8524


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 10:08 AM EST, 26 minutes earlier.

Area forecast discussion, Dec 23, 10:08 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 AM EST MON DEC 23 2013

.UPDATE...
BACK DOOR COLD FRONT FINALLY PUSHING SEWD ACROSS THE CWA AND THE
PERSISTENT SHIELD OF HIGHLY EFFICIENT PRECIP HAS MOVED INTO THE
SOUTHEASTERN TIER OF THE AREA WITH ONLY LINGERING LIGHT SHOWERS
TRAILING BEHIND IT. HAVE TRENDED DECREASING POPS A BIT QUICKER
THOUGH STILL UP TO ABOUT HALF AN INCH OF RAIN IS POSSIBLE SOUTH
AND EAST OF MACON THROUGH THIS AFTERNOON BEFORE ALL IS SAID AND
DONE. WILL CONTINUE WITH CURRENT FLOOD WATCH FOR NORTH AND PART OF
CENTRAL GEORGIA THROUGH THIS AFTERNOON FOR ANY CONTINUED RUNOFF
ISSUES EVEN THOUGH THE RAIN HAS MOVED OUT OF THE WATCH AREA. REST
OF FORECAST LOOKS TO BE ON TRACK AND PREVIOUS DISCUSSION
FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 633 AM EST MON DEC 23 2013/

PREV DISCUSSION...

.SHORT TERM /TODAY THROUGH TUESDAY/...
/ISSUED 353 AM EST MON DEC 23 2013/
TWO BANDS OF RAIN ARE STRETCHED ACROSS THE CWA THIS MORNING AND ARE
SLOW IN PROGRESSION THUS THE THREAT OF FLOODING CONTINUES THIS
MORNING. BASED ON THE FORECAST...HAVE EXTENDED THE FLOOD WATCH
THROUGH 21Z AND SEE THE HYDRO SECTION FOR MORE DETAILS. THE RAIN
WILL SHIFT OUT OF NORTH GEORGIA BY THIS AFTERNOON AND OUT OF CENTRAL
GEORGIA BY THIS EVENING. SFC HIGH PRESSURE WILL BUILD IN BEHIND THE
RAIN AND DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...KEEPING
THE CWA DRY AFTER TODAY. THE CWA REMAINS ON THE EASTERN SIDE OF THE
TROUGH TODAY WITH THE AXIS OVER THE CENTRAL PART OF THE CONUS THIS
MORNING. THE TROUGH AXIS WILL ACTUALLY NOT SWING THROUGH THE CWA
UNTIL TONIGHT...SO ALTHOUGH THE RAIN WILL EVENTUALLY DIMINISH LATER
TODAY...SOME OF THE CLOUDS WILL STICK AROUND.

FOR TUESDAY...BEHIND THE UPPER LEVEL TROUGH AXIS...THE WINDS WILL
INCREASE ACROSS THE CWA. AT THIS TIME THOUGH...FORECAST KEEPS THE
WINDS BELOW WIND ADVISORY CRITERIA.

TEMPERATURES THIS AFTERNOON AND TONIGHT WILL BE MORE SEASONAL. A BIG
DIFFERENCE IN LOW TEMPERATURES TOMORROW MORNING AS COMPARED TO THIS
MORNING WITH LOWS ACROSS NORTH GEORGIA DIPPING DOWN INTO THE MID TO
UPPER 20S TUESDAY MORNING.

11

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED 353 AM EST MON DEC 23 2013/
BOTH GFS AND ECMWF SHOW REASONABLE AGREEMENT WITH AREA OF HIGH
PRESSURE REIGNING THROUGH THROUGH WEDNESDAY NIGHT. ON
THURSDAY...BOTH MODELS HAVE AN IMPULSE SPREADING MOISTURE INTO THE
SOUTHEASTERN PORTION OF THE CWA...AND OFFERS A SLIGHT CHANCE OF
PRECIP THURSDAY AFTERNOON. HIGH PRESSURE REMAINS DOMINATE...BUT A
COLD FRONT SINKS SOUTHWARD SPREADING CLOUDINESS INTO THE TN VALLEY
ON SUNDAY...BUT NOT ENOUGH MOISTURE FOR PRECIP FROM EITHER MODEL AT
THIS TIME. MOS TEMPERATURES LOOK REASONABLE WITH MINIMUM TWEAKING.

37

&&

.HYDROLOGY...
/ISSUED 353 AM EST MON DEC 23 2013/
WITH TWO TO FOUR AND A HALF INCHES OF RAIN ALREADY OBSERVED ACROSS
PORTIONS OF NORTH GEORGIA...ALREADY HAVE FLOODING PROBLEMS ACROSS
AREAS OF NORTH GEORGIA THIS MORNING AND ADDITIONAL POINTS ARE
EXPECTED TO GO INTO FLOOD ACROSS NORTH AND CENTRAL GEORGIA. WITH AN
ADDITIONAL HALF TO ONE AND A HALF INCHES OF RAIN EXPECTED ACROSS
NORTH AND CENTRAL GEORGIA /WITH LOCALLY HIGHER AMOUNTS/...THE FLOOD
WATCH CONTINUES TO BE IN EFFECT. DID NOT MAKE ANY ADJUSTMENTS TO THE
AREA OF THE FLOOD WATCH...HOWEVER DID ADJUST THE TIME. WITH RAIN
FORECAST INTO THE MID MORNING ACROSS NORTH GEORGIA AND THE AFTERNOON
ACROSS CENTRAL GEORGIA HAVE EXTENDED THE FLOOD WATCH UNTIL 21Z. THIS
MAY BE A LITTLE ON THE LONG SIDE...PARTICULARLY ACROSS NORTH GEORGIA.
KEEP IN MIND...IT MAY TAKE A DAY OR TWO FOR SOME OF THE POINTS IN
CENTRAL GEORGIA TO REACH FLOOD STAGE AS THEY ARE SLOWER TO RESPOND.

&&

.AVIATION...
12Z UPDATE...
IN A LULL OF RAIN ACROSS THE ATL METRO TAF SITES...BUT ONE MORE
LINE OF LIGHT RAIN WILL PUSH THROUGH THIS MORNING. RAIN SHOULD END
BY THE AFTERNOON THOUGH AT ATL. CIGS ARE SOMEWHAT VARIABLE ACROSS
THE AREA AND ARE HIGHER THAN WERE EXPECTED. WITH MVFR/IFR ACROSS
NE ALABAMA...STILL THINK IT IS POSSIBLE THIS MORNING AT ATL. WINDS
WILL REMAIN ON THE WEST TO NW SIDE TODAY WITH GUSTS TO 20KTS.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ON WINDS. LOW CONFIDENCE ON CIGS AND VSBYS. MEDIUM
CONFIDENCE ON TIMING OF RAIN.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  34  48  25 /  70   5   5  10
ATLANTA         54  30  45  26 /  40   5   5  10
BLAIRSVILLE     52  26  38  20 /  20   5   5  10
CARTERSVILLE    53  28  42  23 /  20   5   5  10
COLUMBUS        58  34  51  27 /  70   5   5  10
GAINESVILLE     55  31  45  26 /  40   5   5  10
MACON           61  33  52  25 /  90   5   5  10
ROME            52  27  41  21 /  20   5   5   5
PEACHTREE CITY  55  29  45  20 /  40   5   5  10
VIDALIA         66  43  56  34 / 100  40   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...LAMAR...LUMPKIN...MADISON...MARION...MERIWETHER...
MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...STEWART...TALBOT...
TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WHITE...WHITFIELD.

&&

SHORT TERM...11/BAKER
LONG TERM....37
AVIATION...11
Hazardous weather outlook, Dec 23, 5:57 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 AM EST MON DEC 23 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
557 AM EST MON DEC 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

HEAVY RAIN... AND ISOLATED THUNDERSTORMS POSSIBLE IN THE SOUTHEAST
TODAY.

WEATHER HAZARDS EXPECTED...

MODERATE TO HEAVY RAIN WILL CONTINUE TO CAUSE MINOR FLOODING ALONG
SOME CREEKS AND RIVERS THROUGH TONIGHT. SOME ISOLATED STRONG
THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF SOUTHEAST GEORGIA.

DISCUSSION...

A STRONG STORM SYSTEM CONTINUES TO MOVE ACROSS THE SOUTHEAST
PUMPING AN ABUNDANCE OF MOISTURE OVER THE AREA TODAY INTO TONIGHT.
IT IS THIS ABUNDANCE OF SLOW MOVING MOISTURE OUT OF THE GULF OF
MEXICO THAT WILL CAUSE THE FLOODING. STRONG LOW LEVEL WIND SHEAR
AND INCREASING INSTABILITY DURING DAYTIME HEATING COULD PRODUCE A
FEW STRONG STORMS DURING THE AFTERNOON AND EVENING HOURS OVER THE SOUTHEAST.
THE THREAT OF STRONG STORMS GREATLY DIMINISH BY EARLY EVENING AS
THE ATMOSPHERE STABILIZES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT
NECESSARY TODAY...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF
DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 23, 6:43 AM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 AM EST MON DEC 23 2013

GAZ097-098-109>111-231230-
643 AM EST MON DEC 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHEELER...
TREUTLEN...TELFAIR...LAURENS AND DODGE COUNTIES UNTIL 730 AM EST...

AT 642 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GODWINSVILLE TO 5 MILES SOUTH OF
TEMPERANCE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHEELER...TREUTLEN...TELFAIR...LAURENS AND DODGE COUNTIES THROUGH 730
AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TEMPERANCE...GODWINSVILLE...MILAN...CHAUNCEY...CHINA HILL...JAY BIRD
SPRINGS...JACKSONVILLE...ACHORD...LITTLE OCMULGEE STATE PARK...
HELENA...MCRAE...CEDAR GROVE...WORKMORE...SCOTLAND AND ALAMO.

&&

LAT...LON 3180 8314 3185 8318 3201 8313 3223 8317
      3257 8267 3252 8268 3251 8263 3232 8257
      3231 8265 3216 8261 3208 8262 3203 8260
      3192 8261 3192 8267 3182 8281 3179 8308
TIME...MOT...LOC 1144Z 235DEG 30KT 3222 8310 3204 8305
          3182 8315

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 7:04 PM ESTRiver Flood WarningFFCCherokee38 hr
Dec 22, 7:52 PM ESTAreal Flood WarningFFCHaralson12 hr
Dec 22, 8:48 PM ESTAreal Flood WarningFFCGilmer12 hr
Dec 22, 9:41 PM ESTAreal Flood WarningFFCDawson, Forsyth, Lumpkin12 hr
Dec 22, 10:11 PM ESTAreal Flood WarningFFCFayette12 hr
Dec 22, 10:28 PM ESTAreal Flood WarningFFCCherokee12 hr
Dec 22, 11:20 PM ESTAreal Flood WarningFFCPolk9 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCMurray, Whitfield36 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCDawson, Forsyth10 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCCherokee27 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCCherokee10 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCHaralson36 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCCobb24 hr
Dec 23, 1:50 AM ESTRiver Flood WarningFFCGwinnett, Walton24 hr
Dec 23, 1:54 AM ESTRiver Flood WarningFFCGwinnett2 hr
Dec 23, 2:01 AM ESTRiver Flood WarningFFCPolk114 min
Dec 23, 2:06 AM ESTRiver Flood WarningFFCLamar, Spalding24 hr
Dec 23, 4:51 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard54 hr
Dec 23, 5:58 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee71 hr
Dec 23, 6:43 AM ESTSpecial Weather StatementFFCLaurens, Telfair, Wheeler47 min
Dec 23, 6:49 AM ESTRiver Flood WarningFFCButts, Henry, Newton24 hr
Dec 23, 8:20 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield37 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCCobb, Douglas30 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs65 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson34 hr
Dec 23, 10:50 AM ESTRiver Flood WarningFFCNewton, Rockdale25 hr
Dec 23, 10:50 AM ESTRiver Flood WarningFFCBarrow, Jackson23 hr
Dec 23, 1:18 PM ESTRiver Flood WarningFFCTroup24 hr
Dec 23, 1:32 PM ESTRiver Flood WarningFFCFayette, Spalding46 hr
Dec 23, 1:53 PM ESTRiver Flood WarningFFCFloyd27 hr
Dec 23, 2:36 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson22 hr
Dec 23, 2:36 PM ESTRiver Flood WarningFFCJones24 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.